Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro Withdrawal

I have been off of lexapro for about a month now.  My doctor would not give me anymore when I ran out.  I still feel dizzy, and feel some anger, and depression. What should I do?
2 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
If you have been off of this for a month, the symptoms you described are probably unrelated to the medication, so you should seek consultation with a psychotherapist to sort out why you are feeling this way.
Avatar universal
You should do this with a psychiatrist, not a doctor.  What do you mean, the doctor wouldn't give you any more?  This kind of medication has a warning right on it that tells him or her that abrupt cessation can be problematic.  The proper way to discontinue it would be to taper down slowly.  If you're still suffering after a month, most psychiatrists will tell you it's not the medication, it's your original illness returning or a new illness.  Don't believe them.  They're wrong.  If it's something you didn't have before you took the med in the first place, then it's withdrawal.  Now, you can wait it out and hope it goes away, or you can go back on the medication at the last dose at which you felt fine and taper off more slowly.  That's if you really wanted to be off it, or were ready to come of it, in the first place, which isn't clear from your post.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area